Alert archive / Indiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 1, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jan 8, 2008, 5:43 PM EST for Daviess County, Martin County, Indiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 8, 2008, 5:43 PM EST (22:43 UTC)
- Expired
- Jan 8, 2008, 6:15 PM EST
- In force
- 32 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
Counties Daviess County, IN, Martin County, IN
The radar
The Evansville,IN radar (KVWX), 82 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 082243
SVRIND
INC027-101-082315-
/O.NEW.KIND.SV.W.0001.080108T2243Z-080108T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
543 PM EST TUE JAN 8 2008
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DAVIESS COUNTY IN SOUTHWEST INDIANA...
MARTIN COUNTY IN SOUTHWEST INDIANA...
* UNTIL 615 PM EST
* AT 537 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED 16 MILES SOUTHWEST OF
ALFORDSVILLE...OR ABOUT 7 MILES SOUTHEAST OF PETERSBURG...AND
MOVING NORTHEAST AT 70 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ALFORDSVILLE BY 550 PM EST...
SHOALS BY 555 PM EST...
DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3885 8670 3867 8670 3865 8668 3852 8670
3852 8685 3848 8690 3851 8706 3853 8711
3852 8717 3854 8723
TIME...MOT...LOC 2243Z 228DEG 71KT 3850 8707
$$
CO2 follow-up statements
000
WWUS53 KIND 082258
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
558 PM EST TUE JAN 8 2008
INC027-101-082315-
/O.CON.KIND.SV.W.0001.000000T0000Z-080108T2315Z/
DAVIESS-MARTIN-
558 PM EST TUE JAN 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EST
FOR SOUTHEASTERN DAVIESS AND MARTIN COUNTIES...
AT 554 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR ALFORDSVILLE...OR
ABOUT 18 MILES EAST OF PETERSBURG...MOVING NORTHEAST AT 55 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LOOGOOTEE BY 605 PM EST...
SHOALS BY 610 PM EST...
LAT...LON 3858 8710 3885 8670 3867 8670 3865 8668
3852 8670 3852 8685 3848 8690 3849 8691
3851 8706 3853 8711
TIME...MOT...LOC 2258Z 232DEG 50KT 3853 8690
$$
CO000
WWUS53 KIND 082314
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
614 PM EST TUE JAN 8 2008
INC027-101-082324-
/O.EXP.KIND.SV.W.0001.000000T0000Z-080108T2315Z/
DAVIESS-MARTIN-
614 PM EST TUE JAN 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAVIESS AND
MARTIN COUNTIES EXPIRES AT 615 PM EST...
THIS WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3858 8710 3885 8670 3867 8670 3865 8668
3852 8670 3852 8685 3848 8690 3849 8691
3851 8706 3853 8711
TIME...MOT...LOC 2314Z 232DEG 50KT 3867 8668
$$
COWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 2:25 PM EST, 3 hours 18 minutes earlier.
Area forecast discussion, Jan 8, 2:25 PM EST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 225 PM EST TUE JAN 8 2008 .DISCUSSION...UPPR PATTERN TO REMAIN PROGRESSIVE ACRS THE AREA FOR THE NEXT FEW DAYS AS SYS CURRENTLY OVR THE SRN PLAINS MOVES RAPIDLY NEWD ACRS THE LOCAL AREA THIS EVEN. THE NEXT DISTURBANCE OFF THE PACIFIC NW CST IS XPCTD TO MOVE INTO THE MIDWEST BY THURS EVEN. MODELS IN GOOD AGREEMENT WITH THE MAIN DETAILS. FCST FOCUS CENTERS ON POPS. IN THE NR TERM...WAVY CDFNT CURRENTLY ABOUT HALF WAY THRU IL WITH A DVLPG SFC WV LOCATED OVR SERN MO. MODEL DATA SUGGEST THIS WV SHOULD MOV NEWD INTO THE NW SECTIONS OF IND TOWARDS 09/00Z...WITH CD FROPA IN THE 09/00Z-09/05Z TIME FRAME. MOST OF THE SFC INSTABILITY IN THE LOCAL AREA HAS BEEN ERASED WITH WIDESPREAD PCPN. AS THE SFC WV PASSES ACRS IL BY LT AFT...SOME SFC BASED INSTABILITY MAY BE ABLE TO SNEAK BACK INTO THE SRN AREAS...HOWEVER MODELS SEEM TO HAVE OVER-ESTIMATED SFC INSTABILITY UP TO THIS PT. SHEAR VALUES LOOK VRY HI PRIOR TO FROPA...WITH BOTH A 50KT 850MB JET AXIS AND A 100KT 500MB JET AXIS BOTH CROSSING OVR THE AREA EARLY THIS EVENING. SVR THREAT STILL PSBL AHEAD OF FROPA WITH ANY SFC BASED CONVECTION THAT DVLPS. SOME CONCERN WITH HVY RAIN THREAT AS WELL GIVEN THAT PRECIPITABLE WATERS ARE WELL ABV NORMAL...BUT GIVEN THE SPEED OF SYS AND THE SHORT DURATION OF THE MOST SIG LIFT...DON/T THINK ANY HEADLINES WL NEED TO BE EXTENDED. PCPN SHOULD SHUT OFF RATHER QUICKLY AFT FROPA...BUT SOME LT PCPN PSBL AFT MIDNIGHT WITH MODELS HINTING AT A WK DEFORMATION ZONE PASSING THRU LTR TONIGHT. PARTIAL THICKNESSES SUGGESTING THE THREAT OF A CHANGE OVER TO SNOW HAS DIMINISHED. IMPRVG CONDS XPCTD WED/WED NIGHT IN THE WAKE OF DEPARTING SYS. NEXT SYS BEGINS TO AFFECT THE AREA BY THURS...SO WL ADD CHC POPS AT THAT TIME. PARTIAL THICKNESSES SUGGEST RAIN MOST LIKELY PCPN TYPE AT THIS PT. LO LVL THICKNESSES SUGGEST THE NGM MOS GUIDANCE COOL BIAS CONTINUES...WITH THE GUIDANCE PSBLY ON THE ORDER OF 5-8 DEGS TO COOL. AS A RESULT...WL BUMP UP THE NUMBERS IN THE WED-THURS TIME PD. && .AVIATION DISCUSSION...FOR THE 18Z TAFS. LATEST RADAR TRENDS SHOW SHRA ACRS MUCH OF CENTRAL INDIANA PUSHING NE. PCPN APPEARS TO BE THINNING OUT ON THE WESTERN EDGE...AND THIS SHUD ALLOW US TO START THE LAF AND HUF TAFS WITH VCSH. SWATH OF PCPN OVR SRN IL SHUD KEEP IND AND BMG WET FOR AT LEAST THE FIRST FEW HRS OF THE TAF PERIOD WITH MVFR CONDITIONS. STRONG NEGATIVE TILTED UPPER WAVE WL PUSH THROUGH INDIANA TONIGHT ALONG WITH A CD FRONT AND ANOTHER ROUND OF PCPN IS EXPECTED THIS EVENING AFT 23Z-01Z. ISOLATED TSRA AND BRIEF HEAVY RAINS WL BE POSSIBLE RESULTING IN BRIEF IFR CONDITIONS...BUT UNTIL WE CAN SEE THINGS COMING WL JUST USE MVFR CONDITIONS IN THE TAFS FOR NOW. AS THE CD FRONT DEPARTS LATE TONIGHT TIME SECTIONS ACRS THE AREA SUGGEST THE COLUMN DRYING OUT CONSIDERABLY RESULTING IN A RETURN TO VFR CONDITIONS AFT 08Z-09Z. && .IND WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR INZ021-028-029-031.NONE. && AVIATION...JP PUBLIC...JAS
Hazardous weather outlook, Jan 8, 3:38 PM EST, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 338 PM EST TUE JAN 8 2008 INZ021-028-029-091100- CARROLL-WARREN-TIPPECANOE- 338 PM EST TUE JAN 8 2008 ...FLOOD WATCH IN EFFECT UNTIL 700 EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE FOR THE REST OF THIS AFTERNOON AND EVENING. AT THIS TIME...SEVERE STORMS ARE NOT EXPECTED. HEAVY AMOUNTS OF RAIN MAY LEAD TO FLOODING THIS EVENING. IN ADDITION...RIVER FLOODING ALONG THE WABASH AND TIPPECANOE RIVERS IS EXPECTED. WIND GUSTS MAY APPROACH 45 MPH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. RIVER FLOODING ALONG THE WABASH AND TIPPECANOE RIVERS IS EXPECTED TO CONTINUE INTO THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ031-091100- HOWARD- 338 PM EST TUE JAN 8 2008 ...FLOOD WATCH IN EFFECT UNTIL 700 PM EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE FOR THE REST OF THIS AFTERNOON AND EVENING. AT THIS TIME...SEVERE STORMS ARE NOT EXPECTED. WIND GUSTS MAY APPROACH 45 MPH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ035-043-044-051-060-067-091100- FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN-KNOX- 338 PM EST TUE JAN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE FOR THE REST OF THIS AFTERNOON AND EVENING. PRESENT INDICATIONS ARE THAT A FEW STORMS MAY BE SEVERE...WITH DAMAGING WINDS THE MAIN THREAT. THE MOST FAVORED TIME FOR SEVERE STORMS WILL BE BETWEEN 600 PM EST AND MIDNIGHT. EST. WIND GUSTS INDEPENDENT OF ANY THUNDERSTORM ACTIVITY MAY APPROACH 45 MPH THIS EVENING. RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE WABASH RIVER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. RIVER FLOODING IS EXPECTED TO CONTINUE ALONG PORTIONS OF THE WABASH RIVER INTO THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ030-036>042-049-091100- CLINTON-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE- RANDOLPH-HENRY- 338 PM EST TUE JAN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE FOR THE REST OF THIS AFTERNOON AND EVENING. AT THIS TIME...SEVERE STORMS ARE NOT EXPECTED. WIND GUSTS INDEPENDENT OF ANY THUNDERSTORM ACTIVITY MAY APPROACH 45 MPH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ045>048-052>057-061>065-068>072-091100- PUTNAM-HENDRICKS-MARION-HANCOCK-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-DAVIESS-MARTIN- LAWRENCE-JACKSON-JENNINGS- 338 PM EST TUE JAN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE FOR THE REST OF THIS AFTERNOON AND EVENING. PRESENT INDICATIONS ARE THAT A FEW STORMS MAY BE SEVERE...WITH DAMAGING WINDS THE MAIN THREAT. THE MOST FAVORED TIME FOR SEVERE STORMS WILL BE BETWEEN 600 PM EST AND MIDNIGHT. WIND GUSTS INDEPENDENT OF ANY THUNDERSTORM ACTIVITY MAY APPROACH 45 MPH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 4:18 AM EST | Flood Watch | IND | Carroll, Howard, Tippecanoe, Warren | 15 hr |
| Jan 8, 6:06 AM EST | River Flood Warning | IND | Carroll, Tippecanoe, White | 8 days |
| Jan 8, 6:22 AM EST | Flash Flood Warning | IND | Carroll | 3 hr |
| Jan 8, 9:12 AM EST | Flash Flood Warning | IND | Carroll, Tippecanoe | 4 hr |
| Jan 8, 6:20 PM EST | Flash Flood Warning | IND | Daviess, Greene, Lawrence, Martin, Monroe | 115 min |
| Jan 8, 6:31 PM EST | Flash Flood Warning | IND | Brown, Jackson, Monroe | 119 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.